Oklahoma, 2013Drought in Oklahoma, February 1 to 28, 2013
February 1 to 28, 2013 · NWS TSA · 25 events in 25 counties and zones
Widespread and much needed precipitation fell across eastern Oklahoma during February 2013. All of the region with the exception of the far southeastern portion of the state received above average precipitation for the month.
Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 25
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Widespread and much needed precipitation fell across eastern Oklahoma during February 2013. All of the region with the exception of the far southeastern portion of the state received above average precipitation for the month. Several precipitation events affected the area during February with the most significant occurring in the latter portion of the month, bringing widespread rain and snow to the region. This precipitation resulted in improved drought conditions across all of the area, with the exception of Choctaw and Pushmataha Counties, which remained in extreme drought (D3) for the entire month. Much of Creek, Pawnee, Osage, Washington, and Nowata Counties also ended the month in extreme drought (D3) but this was an improvement from the exceptional drought (D4) conditions that had persisted in that region for several months. Monetary damage estimates as a result of the drought were not available.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jan 31, 11:42 PM CST, 18 minutes earlier.
Area forecast discussion, Jan 31, 11:42 PM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1142 PM CST THU JAN 31 2013
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
MOSTLY CLEAR TO FEW HIGH CLOUDS WITH NORTH NORTHEASTERLY WINDS
WILL REMAIN COMMON ACROSS EAST OKLAHOMA AND NORTHWEST ARKANSAS
OVERNIGHT. WINDS DURING THE DAY FRIDAY ARE EXPECTED TO SHIFT
FROM THE NORTHEAST TO EAST AND THEN FROM THE SOUTH BY MID/LATE
FRIDAY AFTERNOON. FEW/SCATTERED HIGH LEVEL CLOUD DECK WILL ALSO
BE POSSIBLE THROUGHOUT THE REGION. VFR CONDITIONS SHOULD PREVAIL
THROUGH THE PERIOD.
&&
.PREV DISCUSSION... /ISSUED 900 PM CST THU JAN 31 2013/
..UPDATE...
DISCUSSION...
NARROW BAND OF LIGHT SNOW HAS SHIFTED WELL
EAST OF THE AREA...WITH MOSTLY CLEAR SKIES
THE REMAINDER OF THE NIGHT. HAVE NUDGED LOWS
DOWN A DEGREE OR TWO ACROSS MOST OF THE AREA
AND WOULDN'T BE SURPRISED TO SEE A FEW SINGLE
DIGIT LOWS IN PARTS OF NW AR.
UPDATED PRODUCTS OUT SHORTLY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 15 45 33 55 / 0 0 10 0
FSM 20 47 33 56 / 0 0 10 0
MLC 19 48 35 57 / 0 0 10 0
BVO 11 42 27 55 / 0 0 10 0
FYV 10 42 29 51 / 10 0 10 0
BYV 11 40 30 50 / 10 0 10 10
MKO 14 45 31 55 / 0 0 10 0
MIO 11 41 29 52 / 0 0 10 0
F10 15 46 33 57 / 0 0 10 0
HHW 25 49 37 59 / 0 0 10 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
AVIATION...20
Hazardous weather outlook, Jan 31, 9:05 PM CST, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
905 PM CST THU JAN 31 2013
ARZ001-002-010-011-019-020-029-OKZ049-053>076-011100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
905 PM CST THU JAN 31 2013
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED.
DISCUSSION...
COLD AND DRY AIR HAS OVERSPREAD THE ENTIRE REGION THIS EVENING.
FRIDAY MORNING LOWS WILL BE QUITE CHILLY...RANGING FROM NEAR 10
DEGREES IN NORTHWEST ARKANSAS TO THE MID 20S IN FAR SOUTHEAST
OKLAHOMA. SINGLE DIGIT WIND CHILL VALUES ARE EXPECTED FOR MOST OF
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS EARLY FRIDAY MORNING.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY THROUGH WEDNESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
SEVERAL WEAK COLD FRONTS WILL PASS THROUGH THE REGION OVER
THE NEXT WEEK. MOISTURE APPEARS LIMITED AT THIS TIME WITH
ONLY SMALL CHANCES OF RAIN WITH EACH FRONTAL PASSAGE.
TEMPERATURES WILL GENERALLY REMAIN ABOVE NORMAL INTO EARLY
NEXT WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
Drought, Adair
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Adair forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.884, -94.659 (the zone’s center; the record gives no point)
Drought, Cherokee
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Cherokee forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.907, -95.000 (the zone’s center; the record gives no point)
Drought, Choctaw
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Choctaw forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.027, -95.552 (the zone’s center; the record gives no point)
Drought, Craig
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Craig forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.762, -95.208 (the zone’s center; the record gives no point)
Drought, Creek
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Creek forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.903, -96.371 (the zone’s center; the record gives no point)
Drought, Delaware
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Delaware forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.408, -94.803 (the zone’s center; the record gives no point)
Drought, Haskell
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Haskell forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.225, -95.117 (the zone’s center; the record gives no point)
Drought, Latimer
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Latimer forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.876, -95.250 (the zone’s center; the record gives no point)
Drought, Le Flore
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Le Flore forecast zone
- Reported by
- Official NWS Observations
Drought, Mayes
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Mayes forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.302, -95.231 (the zone’s center; the record gives no point)
Drought, McIntosh
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- McIntosh forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.374, -95.667 (the zone’s center; the record gives no point)
Drought, Muskogee
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Muskogee forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.616, -95.379 (the zone’s center; the record gives no point)
Drought, Nowata
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Nowata forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.799, -95.617 (the zone’s center; the record gives no point)
Drought, Okfuskee
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Okfuskee forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.466, -96.323 (the zone’s center; the record gives no point)
Drought, Okmulgee
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Okmulgee forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.647, -95.964 (the zone’s center; the record gives no point)
Drought, Osage
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Osage forecast zone
- Reported by
- Official NWS Observations
Drought, Ottawa
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Ottawa forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.836, -94.810 (the zone’s center; the record gives no point)
Drought, Pawnee
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Pawnee forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.317, -96.699 (the zone’s center; the record gives no point)
Drought, Pittsburg
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Pittsburg forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.924, -95.748 (the zone’s center; the record gives no point)
Drought, Pushmataha
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Pushmataha forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.416, -95.376 (the zone’s center; the record gives no point)
Drought, Rogers
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Rogers forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.372, -95.604 (the zone’s center; the record gives no point)
Drought, Sequoyah
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Sequoyah forecast zone
- Reported by
- Official NWS Observations
Drought, Tulsa
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Tulsa forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.121, -95.941 (the zone’s center; the record gives no point)
Drought, Wagoner
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Wagoner forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.961, -95.521 (the zone’s center; the record gives no point)
Drought, Washington
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Washington forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.715, -95.904 (the zone’s center; the record gives no point)
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, February 1 to 28, 2013$127 million · 16 events
- Drought in Oklahoma, February 1 to 28, 2013$50 million · 3 events
- Drought in Texas, February 1 to 28, 2013$10 million · 24 events
- Winter Weather in Delaware, February 1, 201316 injured · 4 events
- Drought in Texas, February 1 to 28, 2013$75,000 · 38 events
- Winter Storm in Ohio, February 1, 2013$250,000 · 3 events
- Winter Storm in Pennsylvania, February 1, 2013$150,000 · 2 events
- Drought in Oklahoma, February 1 to 28, 201348 events
- Lake-Effect Snow in New York, February 1 to 3, 2013$53,000 · 6 events
- Drought in New Mexico, February 1 to 28, 201339 events
- Drought in Nebraska, February 1 to 28, 201330 events
- Drought in Nebraska, February 1 to 28, 201327 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 432394, 432395, 432396, 432397, 432398, 432399, 432400, 432401, 432402, 432403, 432404, 432405, 432406, 432407, 432408, 432409, 432410, 432411, 432412, 432414, 432415, 432416, 432417, 432418, 432419.